Anxiety and Depression

Posted by tmf0 @tmf0, Nov 24, 2018

For the last 10 weeks my anxiety and depression have been at a level that I’ve never experienced. My life has completely changed in such a short period of time. I am constantly nauseated, I hardly get out of bed, I have no desire to see or speak to anyone, my mind is continuously spinning with irrational thoughts, I even canceled Thanksgiving and I can go on & on. I just dont know how anyone can live like this. I’m not living but merely existing. It’s a battle every minute of every day. I just want to feel normal again.

Interested in more discussions like this? Go to the Depression & Anxiety group.

Because I had those same anxiety issues with Lexapro, my doc put me on Seroquel for one week before beginning Zoloft and it helped tremendously. Apparently Seroquel is a mood stabilizer. It seemed to be working well until I got an inner ear infection and started taking antibiotics. My anxiety and depression were just starting to abate and I am slammed again. I’m hoping it subsided after Thursday when my antibiotics are done. Your mom should definitely call or see the doctor. She should not be suffering. It’s awful.

REPLY

Understood. We have an appt in 6 days. He never agrees to make med changes by phone. Dosage changes he’ll do. But before med changes, he wants to see her. Praying the Ativan helps until the next appointment. Praying you feel better soon too

REPLY

It’s also frustrating that when I spoke to drs nurse, she said moms reaction to the higher Zoloft dose is NOT normal. I wanted to say “but I’m reading abt so many ppl having the same issues in online forums” but i figured I’d save that for the appointment. Thinking moms reaction was “normal” was sort of making me feel better. Now I’m not so sure.

REPLY

My doctor said that for folks who have anxiety and/or are bipolar (manic depressive) that Zoloft alone may cause increased anxiety at first as well as when dosage is increased. I’m sorry you didn’t get that response, but I double checked on internet, too. I was dismayed to learn that I may be bipolar. I’m almost 52 and, again, was doing pretty well on Effexor. Then, when I weened off, I only lasted 6 months on nothing… and now I’m on two meds! Ha! (And now I’m crying at the drop of a hat and I’m hoping it’s because of being on antibiotics!)

If it’s not too difficult, perhaps seek a second opinion. In these days of complicated insurance and in some cases NO insurance, I understand what a pain this all is. But it’s your life (and your moms). I also completely understand the empathy you must feel for your mom. My heart breaks to hear my mom cry about how unhappy she is in her new living situation. And between my brothers and I, all of us are going through tremendous transition and just don’t have enough stored “happiness” to help each other 🙁

This is why I love this forum.

REPLY

We’re going to go to the appointment on Monday and see what happens. I find that trying to get drs attention over the phone in between patients isn’t the best. Hes much more attentive in person. We will certainly look into a second opinion if necessary. This doctor has been very patient and open to trying new things so we’ll see how the visit goes. Thank you so much for your response. You’ve been very helpful

REPLY
Please sign in or register to post a reply.
  Request Appointment